Get your Health question answered in 3 easy steps

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to wean off Clonaphen?

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3914 Questions

default
Posted on Fri, 22 Aug 2014 in Medicines and Side Effects
Question: I have been taking clonaphen for about a year 2.5 once a dayand want to get off can I just stop ??
doctor
Answered by Dr. Ivo Ditah 29 minutes later
Brief Answer:
Please, type this drug out correctly!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry but the name you have provided for this medication seems not to be commonly known to the medical community as such. Can you please provide more information on this drug like what the active ingredient is, its dosage and check the spelling again to make sure we get it right?

Drugs, especially those that can create dependence need to be discontinued in a gradual and progressive process so as to avoid withdrawal symptoms. This may be the case with this drug but would want to be so sure of it before going on.

This would be very helpful to make sure we understand what medication you are referring to and provide relevant information to help you with this.

I hope to hear fro you. Would get back to you with more information once you make this clarification. I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 6 minutes later
Clonaphen is the medication for anxiety.. Thanks
doctor
Answered by Dr. Ivo Ditah 1 hour later
Brief Answer:
Thanks !

Detailed Answer:
Hi and thanks for this follow up precision.

This drug should not be stopped abruptly. I will suggest that you tell me what dosage you are on at this time. You would need to reduce the dosage progressively in a stepwise manner for over 6-8weeks before stopping when you must have gotten to very tiny dosages.

I hope this helps. I wish you well. Feel free to request for more information.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 23 minutes later
The medication is Klonopin 2.5 mg
doctor
Answered by Dr. Ivo Ditah 6 hours later
Brief Answer:
See below!

Detailed Answer:
This make it a lot easier for me right now.

Though it is 2.5mg, this is actually a high dose for this medication as there are persons who take as little as 0.5mg.

I will recommend the following plan.

1. Talk to the prescribing doctor and get his consent.
2. Week 1and 2: take 2mg daily
Week 2 and 3 take 1mg daily
Week 4 and 5: take 0.5mg daily.
Week 6 and 7: Take 0.5mg on alternate days.
Week 8+: take 0.5mg every 3days and stop after 3doses.

3. If you witness any abnormal side effects, please talk to your doctor immediately. Beware of possible seizures during the weaning off process.

Let me know if there is something more you would want me to touch on and also if this plan above is simple and easy to follow.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Withdrawal symptoms?

doctor1 MD

My Implanon expired in June of this year and now I'm experiencing pregnancy symptoms such as fatigue nausea sore breast acne headaches weight gain and made swings I am aware that birth-control withdrawal can mimic the symptoms I would only be for five weeks if I am in fact pregnant my periods resumed in August should I get a blood test or is this just withdrawal symptoms?

doctor1 MD

I have been taking 0.5 mg of Klonopin BID for 22yrs. Dr wants me to get off so decreased my PM med to 0.25 Had some trouble sleeping at first, some vague side effects, then after 2 months, was decreased to 0.25 AM also. Foggy head, lethargic, not able to think straight. Saw him today & he said withdrawal from small dose would not have these effects & advised blood work with Internist for thyroid or anemia. I feel crazy. Don t the Dr know the withdrawal symptoms?

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I am a 68 year old woman who has been taking 40 mg of Vyvanse once a day for ADD for about 5 years now. A few months ago I began to experience elevated blood pressure, a tic of lip-smacking and lip sucking, and intermittant whiteness of my fingertips. I have researced on line and seen that all of these symptoms may be caused by this drug, although the last 2 are very rare. I have learned that my age and the long duration of my taking Vyvanse may be a big factor in these symptoms appearing now. I have been trying to find an appropriate doctor who can answer my questions about how to go about safely stopping the taking of this drug. To date 4 doctors (neurologists of various types) have told me that they do not treat this problem. My primary care doctor has recommended 2 of the 4 that have turned me down. He did however give me a 1 month prescription for a lowered dosage of Vyvanse @ 20 mg and I have been taking that now for 5 days. I am experiencing withdrawal symptoms which I expected and am very willing to endure to get this drug out of my system and hopefully get the unpleasant side effects to diminish and even more hopefuly to go away entirely. Can you tell me if I am on a good course of action and if I am going about this transition in a safe manner?

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety , tiredness(lack...

doctor1 MD

For the past couple of months i've had a lung and breathing problem, bad wheezing, unable to get air - not sure if it is allergies or asthma, symptoms are worsened at night, sometimes producing phlem when coughing (bright yellow / some brown) but generally not much mucus production, just clogged airways.

In the past couple of days it's been a lot worse
Last night it was very bad, I got panicky and went to an urgent care center

The doctor after listening to my lungs said they thought i most likely had an asthma attack

They then prescribed 60mg daily of prednisone for one week, and an albutoral inhaler.

Yesterday I started amoxicillin (500mg capsules). I took one in the morning, and one at about 7PM before i went to the urgent care center, but did not take a dose last night as advised by the doctor.

The doctor there told me (after prescribing the prednisone and inhaler) to discontinue the amoxicillin completely

I said i was coughing up bright yellow mucus with some brown, they said that doesn't mean infection, and just stop taking the amoxicillin, and start the prednisone and inhaler

I am not sure if i should discontinue the antiobiotics, and if I will need to ween myself off of the prednisone, as i've heard there can be withdrawal symptoms.

I currently have no insurance and don't have a doctor, and am very confused to what to do .. I just want to get better, and am not sure what the wisest decision is

thanks for taking time out to read this